Alert archive / Iowa / Heat Advisories in 2012
Heat Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this heat advisory at Jul 17, 2012, 2:04 PM CDT for 24 counties in Iowa. It took effect at Jul 18, 2012, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2012, 2:04 PM CDT (19:04 UTC)
- In effect from
- Jul 18, 2012, 1:00 PM CDT
- Expired
- Jul 19, 2012, 3:43 AM CDT
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
All 24 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS73 KDMX 171904 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 204 PM CDT TUE JUL 17 2012 ...HOT AND HUMID CONDITIONS TO RETURN TOMORROW SOUTH HALF... .ON WEDNESDAY AS A FRONT NEARS THE REGION THE HUMIDITY WILL ALSO INCREASE ENOUGH TO PUSH HEAT INDICES NEAR OR ABOVE 105 DEGREES BY LATE AFTERNOON OVER THE SOUTH. THUS THE CURRENT HOT WEATHER WILL BECOME MORE DANGEROUS DURING THE AFTERNOON AND EVENING HOURS DUE TO THE INCREASED HUMIDITY ACROSS THE REGION. IAZ057>062-070>075-081>086-092>097-180315- /O.NEW.KDMX.HT.Y.0003.120718T1800Z-120719T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 204 PM CDT TUE JUL 17 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY. * TIMING...THE HEAT AND HUMIDITY COMBINED WILL IMPACT THE REGION MAINLY IN THE MID AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL APPROACH THE MID 90S ACROSS THE SOUTH BY MIDDAY. EARLY IN THE AFTERNOON HEAT INDICES WILL REACH 100 DEGREES AND HEAT INDICES WILL REACH 105 DEGREES BY MID AFTERNOON AS HIGH TEMPERATURES REACH THE MID TO UPPER 90S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES... NEIGHBORS AND PETS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ REV
7 follow-up statements
509 WWUS73 KDMX 172100 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 400 PM CDT TUE JUL 17 2012 ...HOT AND HUMID CONDITIONS TO RETURN TOMORROW SOUTH HALF... .ON WEDNESDAY AS A FRONT NEARS THE REGION THE HUMIDITY WILL ALSO INCREASE ENOUGH TO PUSH HEAT INDICES NEAR OR ABOVE 105 DEGREES BY LATE AFTERNOON OVER THE SOUTH. THUS THE CURRENT HOT WEATHER WILL BECOME MORE DANGEROUS DURING THE AFTERNOON AND EVENING HOURS DUE TO THE INCREASED HUMIDITY ACROSS THE REGION. IAZ057>062-070>075-081>086-092>097-180500- /O.CON.KDMX.HT.Y.0003.120718T1800Z-120719T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 400 PM CDT TUE JUL 17 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY... * TIMING...THE HEAT AND HUMIDITY COMBINED WILL IMPACT THE REGION MAINLY IN THE MID AFTERNOON AND EARLY EVENING HOURS WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL APPROACH THE MID 90S ACROSS THE SOUTH BY MIDDAY. EARLY IN THE AFTERNOON HEAT INDICES WILL REACH 100 DEGREES AND HEAT INDICES WILL REACH 105 DEGREES BY MID AFTERNOON AS HIGH TEMPERATURES REACH THE MID TO UPPER 90S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES... NEIGHBORS AND PETS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ REV
789 WWUS73 KDMX 180206 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 906 PM CDT TUE JUL 17 2012 ...HOT AND HUMID CONDITIONS TO RETURN TOMORROW SOUTH HALF... .A COLD FRONT WILL APPROACH THE AREA WEDNESDAY. HIMIDITY WILL INCREASE WITH ITS APPROACH AND PUSH HEAT INDICES NEAR OR ABOVE 105 DEGREES BY LATE AFTERNOON OVER THE SOUTH. IAZ057>062-070>075-081>086-092>097-181015- /O.CON.KDMX.HT.Y.0003.120718T1800Z-120719T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 906 PM CDT TUE JUL 17 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY... * TIMING...THE HEAT AND HUMIDITY COMBINED WILL IMPACT THE REGION MAINLY IN THE MID AFTERNOON AND EARLY EVENING HOURS WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL APPROACH THE MID 90S ACROSS THE SOUTH BY MIDDAY. EARLY IN THE AFTERNOON HEAT INDICES WILL REACH 100 DEGREES AND HEAT INDICES WILL REACH 105 DEGREES BY MID AFTERNOON AS HIGH TEMPERATURES REACH THE UPPER 90S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
755 WWUS73 KDMX 180907 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 407 AM CDT WED JUL 18 2012 ...HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA TODAY... .DEWPOINTS WILL INCREASE ALONG AND AHEAD OF A FRONTAL BOUNDARY THAT WILL DROP SOUTH OUT OF MINNESOTA TODAY. THE INCREASED MOISTURE WILL HELP PUSH HEAT INDEX VALUES TO NEAR 105 DEGREES THIS AFTERNOON OVER SOUTHERN IOWA. IAZ057>062-070>075-081>086-092>097-181715- /O.CON.KDMX.HT.Y.0003.120718T1800Z-120719T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 407 AM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH 65 TO 70 DEGREE DEW POINTS...WILL PUSH HEAT INDEX VALUES TO NEAR 105 THIS AFTERNOON. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
960 WWUS73 KDMX 181404 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 904 AM CDT WED JUL 18 2012 ...HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA INTO THURSDAY... .DEWPOINTS WILL INCREASE ALONG AND AHEAD OF A FRONTAL BOUNDARY THAT WILL DROP SOUTH OUT OF MINNESOTA TODAY. THE INCREASED MOISTURE WILL HELP PUSH HEAT INDEX VALUES TO NEAR 105 DEGREES THIS AFTERNOON OVER SOUTHERN IOWA. ALTHOUGH HIGHS WILL BE JUST A FEW DEGREES COOLER THURSDAY...THE CUMULATIVE EFFECT OF THE HEAT WILL CONTINUE INTO THE NIGHT AND TOMORROW. IAZ057>062-070>075-081>086-092>097-182200- /O.EXT.KDMX.HT.Y.0003.120718T1800Z-120720T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 904 AM CDT WED JUL 18 2012 ...HEAT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THURSDAY... * TEMPERATURE...HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH 65 TO 70 DEGREE DEW POINTS...WILL PUSH HEAT INDEX VALUES TO NEAR 105 THIS AFTERNOON...AND 100 TO 105 THURSDAY. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING...TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ SMALL
087 WWUS73 KDMX 182050 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 350 PM CDT WED JUL 18 2012 ...HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA INTO THURSDAY... .DEWPOINTS HAVE INCREASED ALONG AND SOUTH OF A FRONTAL BOUNDARY IN NORTHERN IOWA THIS AFTERNOON. THE INCREASED MOISTURE WILL KEEP HEAT INDEX VALUES TO NEAR 105 DEGREES THROUGH EARLY EVENING OVER SOUTHERN IOWA. ALTHOUGH HIGHS WILL BE JUST A FEW DEGREES COOLER THURSDAY...THE CUMULATIVE EFFECT OF THE HEAT WILL CONTINUE INTO THE NIGHT AND TOMORROW. IAZ057>062-070>075-081>086-092>097-190500- /O.CON.KDMX.HT.Y.0003.000000T0000Z-120720T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 350 PM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * TEMPERATURE...HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH 65 TO 70 DEGREE DEW POINTS...WILL PUSH HEAT INDEX VALUES TO NEAR 105 THROUGH EARLY EVENING...AND 100 TO 105 THURSDAY. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING...TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ REV
524 WWUS73 KDMX 190129 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 829 PM CDT WED JUL 18 2012 ...HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA INTO THURSDAY... .A WEAK FRONTAL BOUNDARY WILL STALL OUT OVER SOUTHERN IOWA. DEW POINTS WILL BE HIGHER ON THE NORTH SIDE OF THE FRONT. THOUGH TEMPERATURES WILL BE A FEW DEGREES COOLER THURSDAY...HEAT INDICES WILL BE SIMILAR TO THOSE OF WEDNESDAY. THE CUMULATIVE EFFECT OF THE HEAT WILL CONTINUE TONIGHT THROUGH THURSDAY. IAZ057>062-070>075-081>086-092>097-191030- /O.CON.KDMX.HT.Y.0003.000000T0000Z-120720T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 829 PM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * TEMPERATURE...HEAT INDICES WILL FALL NO LOWER THAN THE UPPER 70S TONIGHT. HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH 65 TO 70 DEGREE DEW POINTS...WILL PUSH HEAT INDEX VALUES TO BETWEEN 100 AND 105 THURSDAY. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING...TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
855 WWUS73 KDMX 190843 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 343 AM CDT THU JUL 19 2012 IAZ057>062-070>075-081>086-092>097-190945- /O.CAN.KDMX.HT.Y.0003.000000T0000Z-120720T0000Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 343 AM CDT THU JUL 19 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HEAT ADVISORY. WHILE THE COMBINATION OF TEMPERATURES AND HUMIDITY WILL STILL FEEL HOT TODAY...HEAT INDEX VALUES ARE EXPECTED TO REMAIN BELOW 100 FOR MOST LOCATIONS. THEREFORE...THE HEAT ADVISORY HAS BEEN CANCELLED. $$ CC
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this heat advisory went out at Jul 17, 12:42 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 17, 12:42 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1242 PM CDT TUE JUL 17 2012 ...UPDATED FOR THE 18Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... FRONTAL BOUNDARY HAS BEEN MOVING SLOWLY SOUTH THROUGH CENTRAL MN OVERNIGHT AND WILL CROSS INTO NORTHERN IOWA LATE THIS AFTERNOON. THEREFORE...THE ENTIRE FORECAST AREA WILL BE IN THE WARM SECTOR THROUGH THE PEAK HEATING HOURS. A FEW CUMULUS WILL DEVELOP THIS AFTERNOON BUT SHOULD NOT BE ENOUGH TO INHIBIT HEATING. WEAK WARM ADVECTION BELOW 750 MB WITH A COUPLE DEGREE INCREASE IN 850 MB AND 925 MB TEMPERATURES ARE EXPECTED TODAY COMPARED TO MONDAY. THE RESULT IS AN INCREASE IN 1000-850 MB THICKNESS FROM AROUND 1448 M TO 1464 M FOR THIS AFTERNOON. TEMPERATURES SHOULD RESPOND AND BE 1 TO 2 DEGREES WARMER THAN MONDAY AS WELL. DEWPOINT TEMPERATURES ARE EXPECTED TO BE SIMILAR TO THE PAST FEW DAYS CENTRAL AND SOUTH AND INCREASING A BIT NORTH AS POOLING ALONG THE APPROACHING BOUNDARY OCCURS AND RESULT IN HEAT INDEX VALUES IN THE UPPER 90S TO LOW 100S AGAIN TODAY. WILL REMAIN HEADLINE FREE ONCE AGAIN TODAY AS THE AREA REMAINS BELOW CRITERIA. HAVE KEPT PRECIPITATION CHANCES OUT FOR THIS AFTERNOON. PORTIONS OF THE NORTH WILL BECOME CONVECTIVELY UNSTABLE WITH AN ERODING CAP. A LACK OF CONVERGENCE ALONG THE BOUNDARY AND LITTLE UPPER LEVEL SUPPORT SHOULD LIMIT CHANCES THROUGH 00Z. .LONG TERM /TONIGHT THROUGH MONDAY/... INITIAL PORTION OF THE EXTENDED FOCUS WILL BE ON PRECIP CHANCES AND TEMPERATURES...WITH QUIET CONDITIONS EXPECTED TOWARD THE END OF THE WEEK INTO THE WEEKEND. WEAK SHORTWAVE TO MOVE THROUGH THE TOP OF THE RIDGE MAINLY WED INTO WED NIGHT AND DROP SOUTHEAST OF THE AREA INTO THURSDAY. SOUTHERLY FLOW INCREASE AHEAD OF THIS WAVE...WITH AREA OF THETA-E ADVECTION MOVING INTO NORTHERN IOWA TONIGHT INTO WED MORNING. WITH SOME STEEPER LAPSE RATES ALOFT...MODELS TRY TO DEVELOP SOME ISOLATED ACTIVITY ALONG THIS THETA-E NOSE AT 700MB. THEREFORE HAVE GONE WITH SLIGHT CHANCE POPS ACROSS THE FAR NORTHERN CWA TONIGHT TONIGHT INTO WEDNESDAY MORNING FOR SOME AN ISOLATED HIGH BASED THUNDERSTORM. OTHERWISE BETTER CHANCES FOR PRECIP ACROSS ENTIRE CWA INTO WEDNESDAY AFTERNOON/EARLY EVENING AS THE WAVE MOVES THROUGH THE AREA AHEAD OF A WEAK COOL FRONT TO PUSH INTO WESTERN CWA WED EVE...AND MOVE THROUGH CWA BY EARLY THURSDAY. HOWEVER ACTIVITY STILL EXPECTED TO BE ISOLATED TO SCATTERED ACROSS THE CWA WEDNESDAY NIGHT...WITH BETTER CHANCES FURTHER NORTH CLOSER TO THE WARM FRONT/MAIN PORTION OF THE SHORTWAVE. TEMPERATURES AHEAD OF THE COOL FRONT TO CLIMB TO AROUND 24 TO 25C ACROSS THE AREA...SO AGAIN HAVE THE POTENTIAL FOR MUCH OF THE SOUTHERN HALF OF THE CWA TO APPROACH OR POSSIBLE ECLIPSE THE 100 DEGREE MARK AGAIN. DEWPOINT INITIALLY MIX OUT AND REMAIN LOWER EARLIER IN THE DAY...BUT MOISTURE SHOULD POOL ACROSS THE CWA AHEAD OF THE FRONT WITH DEWPOINTS INTO THE 70S BY LATE AFTERNOON. THIS WILL ALLOW HEAT INDICES TO RISE INTO THE LOWER 100S IN THE AFTERNOON...WITH MOST SITES REMAINING BELOW ADVISORY CRITERIA AT THIS TIME. OTHERWISE UPPER RIDGE BUILDS BACK INTO THE AREA FOR THE END OF THE WEEK INTO MUCH OF THE WEEKEND WITH WARMER AIR BUILDING BACK INTO THE CWA AND DRY CONDITIONS EXPECTED. UPPER RIDGE TO FLATTEN AGAIN TOWARD THE END OF THE WEEKEND INTO EARLY NEXT WEEK...WITH A WEAK FRONTAL BOUNDARY EXPECTED TO SAG SOUTHWARD INTO THE CWA AGAIN BRINGING SOME CHANCES FOR PRECIPITATION. HOWEVER MAIN WAVE STILL TRACKING OFF TO THE NORTH ACROSS SOUTHERN CANADA...WITH MAINLY ISOLATED TO SCATTERED ACTIVITY EXPECTED AGAIN. && .AVIATION...17/18Z A SLOW MOVING COLD FRONT WILL AFFECT NORTHERN TAF LOCATIONS TONIGHT...MAINLY OVER KMCW THEN SHIFT INTO CENTRAL IOWA AROUND 12Z. SOME LIFT ASSOCIATED WITH THE BOUNDARY SO MAY SEE SOME STORM DEVELOPMENT LATER IN THE EVENING AROUND KMCW TO KALO THEN AFT 12Z WHEN THE FRONT SHOULD BE WELL INTO THE CWA. VFR CONDITIONS ARE EXPECTED TO PREVAIL MUCH OF THE PERIOD. SFC FLOW WILL BE LIGHT OUT OF THE SOUTH PRE-FRONTAL AND LIGHT NORTHEAST POST FRONTAL. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...FAB
Hazardous weather outlook, Jul 17, 9:37 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 937 AM CDT TUE JUL 17 2012 IAZ004>007-015>017-181445- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 937 AM CDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM TONIGHT. AT THIS TIME THE SEVERE THREAT IS MARGINAL. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE THREATS IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS CONTINUES INTO WEDNESDAY AND WEDNESDAY NIGHT. THE THREAT OF SEVERE WEATHER IS AGAIN MARGINAL...WITH DAMAGING WINDS THE MAIN SEVERE THREAT IN THE STRONGEST STORMS. THE CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST SUNDAY INTO EARLY NEXT WEEK. AT THIS TIME THE THREAT FOR SEVERE WEATHER IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-181445- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 937 AM CDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS ARE EXPECTED FOR TODAY...WITH HEAT INDICES EXPECTED TO RISE TO NEAR 100 DEGREES OR SLIGHTLY HIGHER BY LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONTINUED HOT AND MORE HUMID CONDITIONS ARE EXPECTED FOR WEDNESDAY THROUGH THURSDAY...WITH HEAT INDICES EXPECTED TO RISE INTO THE 100 TO 105 DEGREE RANGE BY LATE AFTERNOON AND EARLY EVENING. A CHANCE FOR THUNDERSTORMS CONTINUES INTO WEDNESDAY AND WEDNESDAY NIGHT. THE THREAT OF SEVERE WEATHER IS AGAIN MARGINAL...WITH DAMAGING WINDS THE MAIN SEVERE THREAT IN THE STRONGEST STORMS. THE CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST SUNDAY NIGHT INTO EARLY NEXT WEEK. AT THIS TIME THE THREAT FOR SEVERE WEATHER IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. REV
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.